Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Mar 31, 2025, 7:21 PM EDT for Broward County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2025, 7:21 PM EDT (23:21 UTC)
- Expired
- Mar 31, 2025, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
- Hail
- 0.88 in
- Wind
- 50
County Broward County, FL
The radar
The Miami radar (KAMX), 42 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
898
WWUS82 KMFL 312321
SPSMFL
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Mon Mar 31 2025
FLZ071>074-010015-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
721 PM EDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 815 PM EDT...
At 721 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Krome And U.S. 27, or near
Pembroke Pines, moving east at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hialeah Gardens, Virginia Gardens, Royal Palm Ranches, Palm Springs
North, Sunshine Acres, Country Club, Pennsuco, Miramar Parkway And
University Drive, Pine Island Ridge, Weston, Medley, Intersection
Krome And U.S. 27, Miami Lakes, Plantation, Miami Gardens, Miami
Springs, Opa-Locka, Nova Southeastern University, Saint Thomas
University, and Downtown Davie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2590 8052 2614 8042 2613 8026 2607 8020
2580 8028
TIME...MOT...LOC 2321Z 277DEG 11KT 2601 8043
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 2:09 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Mar 31, 2:09 PM EDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Miami FL 209 PM EDT Mon Mar 31 2025 ...New LONG TERM... .SHORT TERM... (Rest of today through Tuesday) Issued at 1204 PM EDT Mon Mar 31 2025 GOES Imagery early this afternoon depicts cloud streets of shallow capped cumulus clouds reminiscent of summer time across South Florida. The discussion & forecast from the midnight shift remains on track with the potential of a few strong to marginally severe storms this afternoon across the eastern half of the area. Mesoscale models such as the HRRR and RAP have been fickle and unrepresentative for our region over the last several days. However, more dry air in the vertical column should indeed limit convective coverage compared to what unfolded yesterday. Rain chances remain at a modest 30-40% along the east coast of SoFlo with lower values west of Lake Okeechobee. Forecast parameters such as DCAPE 1100+ J/kg, SBCAPE of 2000-3000+ J/Kg, and steep low level lapse rates support the threat of some robust storm activity once the capping inversion erodes even though 500mb temperatures are a few degrees warmer than yesterday. If a taller core does develops, DCAPE and dry mid- level air may allow for strong to severe downbursts (& wind gusts) to occur. 500mb temperatures of - 9C to -10C could still support the potential of small hail with the most robust cores. In addition, light southwestery 850mb flow may pin the Atlantic sea- breeze along the coast. While models depict convective initiation occurring late (4-6pm) in the afternoon with the sea-breeze making further progress inland, variations in this evolution may support a non- zero (<2%) conditional tornado risk as a corridor of enhanced bulk shear and SRH materializes on the stable side of the sea-breeze boundary. The best dynamics given the flow regime for this would be across Palm Beach County and northern Broward County. HREF's LPMM also hints at the potential of a few localized swaths of 1-2" of rainfall with afternoon thunderstorms today. This could materialize if a storm is pinned along a boundary as mid-level flow remains light. This could create some nuisance flooding if it occurs over an urban area. Light and variable winds tonight into early Tuesday as saturation at the surface may set the stage for additional round of patchy fog across inland areas. Once the sun rises, flow will remain light and variable with the Atlantic and Gulf breezes forecast to push inland during the late morning/early afternoon hours and favor any isolated shower and storm coverage over the central interior. However, less moisture will be available (abundantly dry air aloft) for showers to form, meaning that any development would be expected to be shallow and weak in nature. Temperatures for today and tomorrow will be in the mid to upper 80s across the region, with the lower end being observed near the coastlines. Portions of the interior could approach 90 as well tomorrow. Heat indices (feels-like temperatures) may reach the middle to upper 90s each afternoon across inland communities. && .LONG TERM... (Tuesday night through next Sunday) Issued at 200 PM EDT Mon Mar 31 2025 For the latter half of the week and moving into the weekend, expansive mid-level ridging and surface high pressure over the western Atlantic will continue to strengthen and preside over the southeastern CONUS. This will most likely inhibit convection in South Florida. There will be some remaining moisture lingering in the region and the formation of the Atlantic and Gulf sea breezes. However, it will not likely be enough to overcome the increasingly dry air aloft, as well as an intrusion of drier air closer to the surface. Thus, model guidance continues to forecast very low rain chances throughout the long term period. Winds will increase by mid- week, due to the strengthening high, which will interact with low pressure over the Great Lakes region. With a tighter pressure gradient, these breezy conditions will likely to last into the end of the week and potential for gusts up to 20KT. High temperatures each day are expected in the mid 80s near the coasts and the upper 80s to lower 90s for the interior sections. With lingering moisture mid-week, there will be potential for heat indices reaching the mid-90s across the SW Florida on Wednesday and Thursday. && .AVIATION... (18Z TAFS) Issued at 1204 PM EDT Mon Mar 31 2025 Light southerly to southwesterly continues across most of the area. The continued propagation of the Atlantic sea- breeze inland will veer winds at area terminals back to a southeasterly direction after its passage. SHRA/TSRA is forecast to develop late this afternoon across the eastern half of South Florida, have handled with VCTS for now as confidence on coverage remains low. Future amendments and TEMPOs may be needed. && .MARINE... Issued at 1204 PM EDT Mon Mar 31 2025 Generally benign conditions to start the week through Tuesday with winds and seas gradually remaining below 10kts and 2 feet or less respectively. A few showers and storms remain possible with locally higher seas and waves in and around this activity. && .BEACHES... Issued at 1204 PM EDT Mon Mar 31 2025 A moderate risk for rip currents along the east coast continues today, but as winds continue to weaken this risk will diminish heading into Tuesday. An elevated risk is likely to return to the east coast later in the weak as onshore winds increase again. && .PRELIMINARY POINT TEMPS/POPS... Miami 72 86 74 84 / 20 10 0 0 West Kendall 69 89 71 85 / 10 10 0 0 Opa-Locka 70 89 73 84 / 20 10 0 0 Homestead 71 86 73 85 / 10 10 0 0 Fort Lauderdale 71 84 73 83 / 20 10 0 0 N Ft Lauderdale 71 85 73 83 / 30 10 0 0 Pembroke Pines 72 89 74 84 / 20 10 0 0 West Palm Beach 69 86 73 84 / 30 10 0 0 Boca Raton 70 86 73 85 / 30 10 0 0 Naples 69 85 70 88 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...Hadi LONG TERM....Redman/JS AVIATION...Hadi
Hazardous weather outlook, Mar 31, 5:00 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 500 PM EDT Mon Mar 31 2025 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 012100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 500 PM EDT Mon Mar 31 2025 ...A Few Strong to Marginally Severe Thunderstorms This Evening... ...Elevated Risk of Rip Currents: Atlantic Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of America. .DAY ONE...Tonight. Thunderstorms: A few thunderstorms are possible early this evening. A couple storms could become strong to marginally severe containing strong gusty winds, small hail, and heavy downpours. Visibility: Patchy fog is possible late tonight across inland areas. Rip Currents: A moderate risk of rip currents is in effect for the Atlantic Coast beaches. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An elevated rip current risk is possible for the middle and late portions of this week as onshore flow increases once again. Hazardous marine conditions are possible as winds increase in the middle and end of this week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Mar 31, 4:39 PM EDT, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
439 PM EDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Hail 1 ESE Lake Worth 26.62N 80.06W
03/31/2025 M0.75 Inch Palm Beach FL Trained Spotter
Nickel size hail in Lake Worth, east of
I-95, at time of report.
&&Special weather statement, Mar 31, 5:33 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Miami FL
533 PM EDT Mon Mar 31 2025
FLZ070-071-312200-
Inland Broward County FL-Inland Collier County FL-
533 PM EDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of east central
Collier and Broward Counties through 600 PM EDT...
At 533 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Miccosukee Indian Reservation, or 34 miles
northeast of Everglades City, moving northeast at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miccosukee Indian Reservation, Intersection Alligator Alley And Miami
Canal, West Broward Rec. Area On Alligator Alley, and Miccosukee
Service Plaza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2614 8057 2599 8075 2615 8098 2633 8082
TIME...MOT...LOC 2133Z 236DEG 13KT 2614 8092
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JSSpecial weather statement, Mar 31, 6:00 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Miami FL
600 PM EDT Mon Mar 31 2025
FLZ071-072-312230-
Inland Broward County FL-Metro Broward County FL-
600 PM EDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of central Broward
County through 630 PM EDT...
At 600 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Mile Marker 30 On Alligator Alley, or 14
miles west of Pembroke Pines, moving northeast at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mile Marker 30 On Alligator Alley, Intersection I-75 And U.S. 27,
East Toll Gate On Alligator Alley, and Weston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2603 8054 2609 8061 2622 8051 2613 8040
TIME...MOT...LOC 2200Z 224DEG 8KT 2608 8057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JSSpecial weather statement, Mar 31, 6:27 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Miami FL
627 PM EDT Mon Mar 31 2025
FLZ067-068-071>073-312330-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-
627 PM EDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of northern Miami-Dade,
central Broward and south central Palm Beach Counties through 730 PM
EDT...
At 627 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near East Toll Gate On Alligator Alley, or 12
miles northwest of Pembroke Pines, moving east at 10 mph.
HAZARD...Wind gusts of 45 to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mission Bay, Broadview-Pompano Park, Royal Palm Ranches, Markham
Park, Sunshine Acres, Parkland, Chambers Estates, Pine Island Ridge,
Weston, Village Park, Broadview Park, Plantation, Lauderdale Lakes,
Sawgrass Mills Mall, Nova Southeastern University, Godfrey Road,
Coral Springs, Intersection I-75 And U.S. 27, Downtown Davie, and
Tamarac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2595 8059 2628 8068 2643 8020 2602 8020
TIME...MOT...LOC 2227Z 249DEG 9KT 2610 8051
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 31, 7:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
719 PM EDT Mon Mar 31 2025
FLZ067-068-010000-
Inland Palm Beach County FL-Metro Palm Beach County FL-
719 PM EDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 800 PM EDT...
At 719 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northwest of Loxahatchee NWR, or 13
miles west of Wellington, moving east at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loxahatchee NWR, Aberdeen, Greenacres, Plantation Mobile Home Park,
Lake Belvedere Estates, Golden Lakes, Aberdeen Golf Course, Kings
Point, Florida Gardens, Royal Palm Beach, Villages Of Oriole,
Wellington, Century Village, Royal Palm Estates, Loxahatchee Groves,
and West Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2654 8050 2665 8049 2673 8013 2643 8014
TIME...MOT...LOC 2319Z 278DEG 17KT 2659 8046
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JSSpecial weather statement, Mar 31, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Mon Mar 31 2025
FLZ071>074-010015-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
721 PM EDT Mon Mar 31 2025
...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 815 PM EDT...
At 721 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Krome And U.S. 27, or near
Pembroke Pines, moving east at 15 mph.
HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hialeah Gardens, Virginia Gardens, Royal Palm Ranches, Palm Springs
North, Sunshine Acres, Country Club, Pennsuco, Miramar Parkway And
University Drive, Pine Island Ridge, Weston, Medley, Intersection
Krome And U.S. 27, Miami Lakes, Plantation, Miami Gardens, Miami
Springs, Opa-Locka, Nova Southeastern University, Saint Thomas
University, and Downtown Davie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2590 8052 2614 8042 2613 8026 2607 8020
2580 8028
TIME...MOT...LOC 2321Z 277DEG 11KT 2601 8043
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:06 PM EDT | Special Marine Warning | MFL | 24 min | |
| Mar 30, 10:55 PM EDT | Special Marine Warning | MFL | 35 min | |
| Mar 31, 12:23 PM EDT | Special Marine Warning | MFL | 17 min | |
| Mar 31, 3:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Mar 31, 3:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Mar 31, 3:32 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 28 min |
| Mar 31, 3:39 PM EDT | Special Marine Warning | MFL | 51 min | |
| Mar 31, 3:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Mar 31, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 33 min |
| Mar 31, 5:33 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| Mar 31, 6:00 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Mar 31, 6:27 PM EDT | Special Weather Statement | MFL | Broward | 63 min |
| Mar 31, 7:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Mar 31, 7:40 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 65 min |
| Mar 31, 7:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Mar 31, 7:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.